1. The SDN iPhone App is back and free through November! Get it today and please post a review on the App Store!
    Dismiss Notice
  2. Dismiss Notice

Mistake in 2004 First Aid?

Discussion in 'Medical Students - MD' started by fernj1975, Apr 11, 2004.

  1. fernj1975

    fernj1975 Member
    7+ Year Member

    Joined:
    Jul 15, 2002
    Messages:
    98
    Likes Received:
    0
    On the cardiac drugs site of action diagram on page 320, it has a + sign indicating opening of the sarcoplamic reticulum calcium channels for the drug Ryanodine. According to cancerweb it should inhibit the release of Calcium from the sarcoplasmic reticulum. Can anyone shed some light into this apparent mistake. Thank you.



    http://cancerweb.ncl.ac.uk/cgi-bin/omd?query=ryanodine&action=Search+OMD
     
  2. Note: SDN Members do not see this ad.

  3. Arginine

    Arginine happiest of amino acids
    7+ Year Member

    Joined:
    Nov 6, 2002
    Messages:
    167
    Likes Received:
    0
    Status:
    Resident [Any Field]
    In my neuroscience textbook (Purves et al), it says, "A second type of intracellular calcium-releasing channel is the ryanodine receptor, named after a drug that binds to and partially opens these receptors". Check out this article for a more thorough description of the complex effect that ryanodine has on the calcium channels of the sarcoplasmic reticulum (scroll down to part II of the outline "Ryanodine receptor",section B "Pharmacological Modulators", and click on topic #1 "ryanoids") http://pharmrev.aspetjournals.org/cgi/content/full/49/1/1#SEC2_3_2
    It looks like small concentrations of ryanodine increase the activity of the calcium channels, but high concentrations of ryanodine will block the calcium channels.
     

Share This Page